Can a product like Obagi containing Retinol cause hypertrophic scars? (Photos)

This picture is post op 6 months. Can a product like Obagi containing Retinol cause hypertrophic scars? My breast lift scars were healing normally until I started using the Retinol cream on them. Now they are raised and spread out.

Doctor Answers 1

Hypertrophic scars after breast surgery, more common than you think!

These types of scars are your own body's response to skin cutting and have nothing to do with skin care or often nothing to do with the surgeon. I suggest you see an expert for laser treatments. Best, Dr. Emer.


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.